Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Obstetrics

Question: Did the pill cause blood clots in my legs?


 barnesthefam - Wed Apr 27, 2005 9:39 pm

Hi - I have been on Yasmin now going on 3 months. I know that blood clots are a risk when taking birth control pills, but I never thought about it until I had knots pop us on my leg. I have had one about 2 inches from the bottom of my leg (along the front) pop up and it has been there for 3 weeks. I thought maybe I bumped my leg and didn't realize it, but I am kind of worried. It is a little red and warm to touch and kind of big. Tonight I noticed 2 more all about 2 inches apart. One straight up and the next one diagonally up toward the inside of my lower leg. Could this be blood clots? How can I be sure? Thanks so much.
 Rhonda P, CEP - Thu Apr 28, 2005 12:12 am

User avatar Hello Barnesthefam,

It’s a very bad, life changing thing to get a blood clot in your leg, called a deep vein thrombosis (DVT) but it’s deadly to have an embolus break away and float to your heart or lungs causing a pulmonary embolism (PE). A superficial thrombophlebitis may be what you are feeling, you can feel this type of clot just under the skin, which isn't as bad as a DVT. A deep vein clot can’t be felt or seen but you will know it’s there when you experience leg swelling, warmth & redness, pain that is worse when standing or walking or your leg is cold and blue from complete blood shutdown (depends on the position of the clot). If you think you’re getting clots contact your doctor right away, they are life threatening!!
 aingeal - Wed Jan 18, 2006 4:03 am

to add my two cents worth, was on the pill when i developed a blood clot in my leg, we had also travelled a long trip and i was written off as these two factors causing the blood clot.No other testing was done, until i saw a haemotolgist(sp) when i became pregnant and she did all sorts of testing and found an underlying blood clotting disorder. I would make sure to ask Dr to test for such things if it turns out you have clots. But please have them checked out and be persistant, they didnt find mine until was in my groin....

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us